Topic: bob's wife fighting side-effects from chemo

Bob had his second in office treatment of gemzar yesterday and he is feeling really rough today. He also takes tarceva at home in tablet form. He told me he could not seem to get warm last night no matter what he did. This a.m. he had a fever of 102 and nausea. I gave him motrin and waited until his ativan kicked in and the fever backed off to feed him breakfast. (yeah it stayed down!) I made him a fruit and protein shake a little while ago and now he is resting. This is a bad rollercoaster ride if you ask me! I did call Doc's office and was told to keep them informed, just in case we need to make a e.r. run.  I sure hope not!
I am under the impression that the sweats and fevers are not all that uncommon with cc, is that right. If it is to be expected then when should I really worry?
                                                                      Thank-You,
                                                                       Rhonda

Re: bob's wife fighting side-effects from chemo

Hi Rhonda,
Yes fevers do seem to be a common thing to deal with. My husband is doing very well right now, no chemo or anything and he started chilling yesterday and had a fever of 101.5 for a few hours. That's why I don't really believe his tumor is gone even though they can't see it. He has had fevers over 103 and that is when they usually tell me to take him to the hospital.Now if it is under 102 I give him Motrin and wait and see. It seems like it goes down by the next morning and he is fine. Does Bob have stents in? I always worry about infection. If his temperature doesn't go down then I assume that is what is wrong. You are right about the rollercoaster ride. We are kind of on the up cycle now but I worry about getting knocked down again! Take care. Mary